This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
Inasmuch as skin eruptions due to the internal administration of chloramphenicol (chloromycetin®) apparently are rare and as there are no recent references to them in the dermatological literature, it was felt that the case reported here might be of interest.
The case history is as follows: Mrs. N. B., a 67 year old white, moderately obese woman, was admitted to the medical service of Deaconess Hospital on Jan. 3, 1951. She complained of increasing shortness of breath and increasing cough. On admission she was dyspneic. On physical examination it was found that her blood pressure was 140/80, the pulse rate was 80, no murmurs were heard, the temperature was elevated to 101 F. and minimal crackling rales were heard in both lung bases. The feeling of the medical consultant was that the patient had (1) atypical virus pneumonia involving both lung fields with questionable early fluid formation in the right
USNDEK HE, CURTISS WP, NEILL EJ. SKIN ERUPTION DUE TO CHLORAMPHENICOL (CHLOROMYCETIN®). AMA Arch Derm Syphilol. 1951;64(2):217. doi:10.1001/archderm.1951.01570080101025
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: